Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Remarks on a paper by W. A. Day on a maximum principle under nonlocal boundary conditions

Author: Bernhard Kawohl
Journal: Quart. Appl. Math. 44 (1987), 751-752
MSC: Primary 35B50; Secondary 35K20
DOI: https://doi.org/10.1090/qam/872825
MathSciNet review: 872825
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper W. A. Day proved a decay property for solutions to a linear parabolic equation with nonlocal boundary conditions. Such boundary conditions arise in thermoelasticity. We extend his result (a) from one to arbitrary space dimensions, (b) from linear to nonlinear parabolic equations, and (c) from differential equations to differential inequalities. Our tool is the classical maximum principle.

References [Enhancements On Off] (What's this?)

  • [1] P. Bader, On a quasilinear elliptic boundary value problem of nonlocal type with an application in combustion theory, Z. Angew. Math. Phys. 35, 771-779 (1984) MR 777860
  • [2] W. A. Day, A decreasing property of solutions of parabolic equations with applications to thermoelasticity, Quart. Appl. Math. 40, 468-475 (1983)
  • [3] B. P. Paneyakh, Certain nonlocal boundary value problems for linear differential operators, Math. Notes Acad. Sci. USSR 35, 223-229 (1984) MR 741809
  • [4] M. H. Protter and H. F. Weinberger, Maximum principles in differential equations, Prentice-Hall, Englewood Cliffs, N. J., 1967 MR 0219861

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35B50, 35K20

Retrieve articles in all journals with MSC: 35B50, 35K20

Additional Information

DOI: https://doi.org/10.1090/qam/872825
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society